Anxiety Community
Anyone stopped their meds and experienced withdrawal?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anyone stopped their meds and experienced withdrawal?

I recently stopped my Klonopin and Wellbutrin that I take for anxiety. I stopped cold turkey because I am trying to have a baby and both are dangerous. Has anyone successfully stopped their meds? I am having a hard time with the anxiety and it is making it very had to do my job. I feel like I stare at my computer  A LOT. Does it get any easier? Today is only day 6 of no meds.
9 Comments Post a Comment
Blank
480448_tn?1403547723
Oh geex honey...you need to get to your OB asap!!!  While most definitely some meds are not safe to take during pregnancy, they should NEVER EVER ne stopped cold turkey, that is VERY dangerous.  Your baby goes through w/d right along with you!  You need to talk with your doctor and allow him/her to guide you with a safe taper!!!

Call your doctor NOW!  Please let us know what the outcome is, and when you're going in to see your doctor.  Hopefully they will make you come in right away.  PLEASE do not put this off.  Stopping these meds cold turkey could actually be more dangerous during your pregnancy than taking them.  Call them asap!

Anxious to hear back from you!
Blank
Avatar_m_tn
Hi mom------i agree totally about the danger of stopping CT. And Right Now you need to see` or talk to your doctor. Or her nurse---you do have a female doctor? You could contact a women's clinic?  
   First thing ---CALL SOMEONE NOW!  And let us know you did.
    Something else i want to mention is how much strength and Love you have shown by enduring 6 days with no meds. Not easy to do! I think you are going to be a really good mother and i am sure your baby will be just fine. And lucky to have you.      omhome

Blank
973741_tn?1342346373
Hi there and I agree with nursegirl.  It really is hard to stop your meds in the way you did.  When doing that, so important to do so under a doctor's supervision.  Your prescribing physician for the wellbutrin/klonopin is a really good place to start.  You can tell them that you wish to begin trying for a baby and want to wean off medication and they'll be able to help you.  Hopefully you are still seeing a therapist for the anxiety.  If you took a break from that, now is a good time to start again.  Talk therapy is really helpful for a clinical diagnosis of anxiety.  I would also be mindful of what triggers anxiety with you and work out a plan on how to deal with that.  

I found that the period of trying to conceive was a bit anxiety provoking in and of itself as it didn't happen right away from me.  That is really normal if you begin to experience that.  

Hang in there---  but do see your doctor to discuss how to wean from the medication and to do so the best way to minimize side effects.  good luck dear and happy baby making.  
Blank
1222635_tn?1366399886
Thanks guys! I told my OB when I saw her for removing my mirena. I didn't tell her I stopped cold turkey, just that I was off of them. I'm not pregnant yet (that I know of), but isn't it just hard but not necessarily dangerous? I've heard that the first 1-5 days after meds are the hardest and then the WD symptoms begin to get better. I will say that today is easier than the past few.
I've never seen a psychiatrist, always my doctor who's internal medicine. He prescribes them for me. Psychiatrists make me nervous ha
Blank
480448_tn?1403547723
I apologize, hon...I thought that you ARE currently pregnant!!  Okay....well, a LITTLE less sense of urgency, but STILL definitely do this with the help of your doctor...and check in with him/her asap.  

It's NEVER a good idea to stop these meds abruptly...Klonopin espcially.  Stopping benzodiazepines cold turkey can lead to seizures and other risks.

You're very smart to address this BEFORE you get pregnant, but PLEASE do it the right way.  Sorry for any confusion!!
Blank
1222635_tn?1366399886
That is okay :) It's "funny" because I've never been able to identify a trigger for it either. Sometimes I wake up with that familiar tight and panicked feeling in my chest, other days it may hit me sitting on the couch watching tv. If I could better identify the triggers maybe it would be easier to manage without medication. :/ I suffered from what I think to be extreme paranoia during my first pregnancy, and I think that that is what developed into the anxiety I know deal with.
Blank
Avatar_m_tn
Often hormonal imbalances produce mental distress, doctors treat it with brain drugs, and the problem never gets fixed.  This has been going on for years.  If this started with a pregnancy it's very possible you had hormonal fluctuations you needed to tend to (naturally, hopefully) which those drugs don't do.  It's always important to eliminate possible physiological causes before assuming one has a mental health problem.  But otherwise, never quit benzos cold turkey.  Wellbutrin doesn't have a bad reputation for quitting and it doesn't really treat anxiety, it treats depression by stimulating the system, but Klonopin is one of the more difficult to just quit.  Actually you seem to be doing well, but please listen to the others and talk to a psychiatrist about how to do this correctly.  Good luck.  
Blank
973741_tn?1342346373
Hm.  Hormones and brain issues are often intertwined.  For example---  I had mild depression and hypothryoidism causing hormonal issues.  There were questions about which one to treat.  We worked on the mild depression and my thyroid and hormones regulated.  They are very intertwined and that is why doctors treat the way they do often.  good luck to the poster.

good luck to the poster
Blank
1222635_tn?1366399886
thanks guys! i had my thyroid and hormones checked around the time i began the medicine and all was normal. i wish it was physical. thanks for the responses!
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
Alnan commented on Tramadol & Ultram...
3 hrs ago
Avatar_m_tn
Blank
Paxiled commented on The Dark Side of ...
4 hrs ago
Avatar_f_tn
Blank
HollowFeelings joined this community
Welcome them!
4 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO